MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0146
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as a part of a retrospective review and remediation effort based on enhancements made to the company's complaint handling processes.This event is being filed in accordance with a capa which has been opened to manage the actions related to remediation of complaint files and any required mdr reporting.A supplier corrective action request (scar) was initiated for this device issue.The oxygenator was returned to the supplier for evaluation.Pictures and videos of the event were also sent to the supplier.Analysis of manufacturing records confirmed that the manufacture and release of the oxygenator was according to specifications.Review of complaints database revealed that one similar issue was reported for the lot in question.However, no concerning trend has been identified.Visual examination of the event video and pictures confirmed that blood leaked out of the gas escape port at the bottom of the oxygenator.The observed leakage pathway is typically correlated with the presence of a damaged capillary in the fibre bundle of the oxygenator module.The supplier indicated 100% of the oxygenators are subjected to final leak testing and that the oxygenator involved in the reported event successfully passed testing.The supplier indicated the oxygenator may have been exposed to stress post release during the sterilization process or during transport.Such stress could have contributed to the reported event.However, the root cause of the issue remains inconclusive.No specific action was currently deemed necessary.The supplier will continue to maintain and document periodic customer events monitoring in order to evaluate actions for products improvement.
 
Event or Problem Description
Device user (du) reported the device had a small leak at the oxygenator.A video of the leak and additional photos of the top of the oxygenator indicated that it was compromised.A clinical specialist (cs) advised the du to resolve the issue by changing the disposable set.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4 GA
UK  OX4 4GA
Manufacturer (Section G)
RAUMEDIC - MUENCHBERG
hermann-staudinger strasse 2
helmbrechts, bavaria, de 95233
GM   95233
Manufacturer Contact
ruth colwill
oxford science park, magdalen
centre, robert robinson avenue
oxford, oxfordshire, gb OX4 4-GA
UK   OX4 4GA
MDR Report Key19320525
Report Number3011560054-2024-00038
Device Sequence Number7668863
Product Code QQK
UDI-Device Identifier05060462240029
UDI-Public5060462240029
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P200035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue NumberD0146
Device Lot Number11138738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown